Author(s): Reeves AL, So EL, Sharbrough FW, Krahn LE
Abstract Share this page
Abstract PURPOSE: We report two cases of unusual movement disorders associated with the use of gabapentin (GBP) in patients being treated for epilepsy who were otherwise neurologically intact. METHODS: We describe two cases of unusual movement disorders associated with the use of GBP. RESULTS: There were significant differences in the clinical findings between the two cases. In the first case, movements were very pronounced and the patient was in oculogyric crisis. Movements in the second case were quite subtle but nonetheless problematic for the patient. In each case, discontinuation of GBP led to rapid resolution of the movements, although a single dose of lorazepam was used in the first case. CONCLUSIONS: Although formal electrophysiologic studies have not been performed, the movements associated with GBP use appear to be dystonic or myoclonic. Discontinuation of GBP led to rapid resolution of the movements. In severe cases, as in patients with oculogyric crisis, small doses of a benzodiazepine (BZD) appear to be efficacious and safe.
This article was published in Epilepsia
and referenced in Journal of Leukemia